MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Catalog Number RF621 SMN 10464525
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens headquarters support center (hsc) has reviewed the customer information provided and the instrument data.The customer diluted the patient sample with dimension cardiac troponin sample diluent and reprocessed the sample after the initial result of <0.017 ng/ml was obtained.Siemens does not recommend diluting troponin i samples below 35 ng/ml with the dimension cardiac troponin sample diluent.If a customer wants to verify a below assay range (<0.017 ng/ml) troponin i sample, the sample should be diluted with a sample with an elevated troponin value (>0.056 ng/ml) in a 50% recovery method that is described in the dimension instrument operator's guide.Diluting a troponin i sample with a another sample that is below the assay range can lead to a false elevated result due to magnification by the dilution factor of the normal signal that is seen with a below assay range troponin sample.The result of the diluted sample was 0.128 ng/ml when the system applied the dilution factor.The cause of the event was determined to be due to nonstandard use diluting troponin i samples below the assay range of 0.017 ng/ml with a diluent that is only approved for diluting troponin i samples above the assay range.No product non-conformance was identified.The device is performing according to specifications.No further evaluation of the device is necessary.
 
Event or Problem Description
Discordant falsely elevated cardiac troponin i (tni) results were obtained on a diluted reprocessed patient sample on a dimension exl 200 instrument.The customer performed a dilution on the patient sample after a below assay range was obtained for the initial result.The discordant result was reported to the physician(s) and questioned.The same diluted sample was reprocessed on the same day at a later time on the same instrument and a higher result was obtained.The same sample was reprocessed undiluted on the next day on the same instrument and a lower result was obtained.A corrected report was issued with the lower undiluted result.There are no known reports of patient intervention or adverse health consequences due to the discordant falsely elevated cardiac troponin i results.

Brand Name
DIMENSION
Common Device Name
DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
p.o. box 6101
newark DE 19714 6101
MDR Report Key8832547
Report Number2517506-2019-00296
Device Sequence Number2196586
Product Code MMI
UDI-Device Identifier00842768022067
UDI-Public00842768022067
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2019
Device Catalogue NumberRF621 SMN 10464525
Device Lot NumberEC9283
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1